MAUDE Adverse Event Report: ABBOTT GMBH GLUCOSE; HEXOKINASE, GLUCOSE

ABBOTT GMBH GLUCOSE; HEXOKINASE, GLUCOSE
Model Number 3L82-42
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported a falsely reduced glucose result generated on the architect c16000 analyzer on a patient.Results provided : sid (b)(6): (b)(6) 2022 initial result 20 mg/dl, repeat on another architect = 170 mg/dl.Repeated on this analyzer = 167.2 mg/dl and 175.1 mg/dl.Customer's reference range: 70-135 mg/dl.No impact to patient management was reported.
 
Additional Manufacturer Narrative
A review of tickets determined that there was no other complaint activity for glucose (ln 3l82).Trending review determined no trends for falsely elevated results for the product.Return testing was not completed as returns were not available.A review of the product labeling concluded that the issue is sufficiently addressed.Sample preparation is crucial to the generation of correct results.The instrument has systems to help detect sample issue such as bubbles, fibrin, but it cannot protect against all sample issues.The most likely cause is a sample issue such as bubbles in the sample, small fibrin in the sample or bubbles in the reagent which impacted the results.Reanalysis later did not have the same conditions present which caused an acceptable result.Based on the investigation, no systemic issue or deficiency for the glucose was identified.Use error may have contributed to the customer¿s issue as the most likely causes are items which the operator is responsible for including sample preparation and instrument maintenance.Edited typo in section h10: creatinine to glucose.
 
Additional Manufacturer Narrative
A review of tickets determined that there was no other complaint activity for creatinine (ln 3l82).Trending review determined no trends for falsely elevated results for the product.Return testing was not completed as returns were not available.A review of the product labeling concluded that the issue is sufficiently addressed.Sample preparation is crucial to the generation of correct results.The instrument has systems to help detect sample issue such as bubbles, fibrin, but it cannot protect against all sample issues.The most likely cause is a sample issue such as bubbles in the sample, small fibrin in the sample or bubbles in the reagent which impacted the results.Reanalysis later did not have the same conditions present which caused an acceptable result.Based on the investigation, no systemic issue or deficiency for the glucose was identified.Use error may have contributed to the customer¿s issue as the most likely causes are items which the operator is responsible for including sample preparation and instrument maintenance.This follow up includes a correction to include the codes in section h6 for component code, type of investigation, investigation findings and investigation conclusions that were not included in the initial report.

Brand Name
GLUCOSE
Common Device Name
HEXOKINASE, GLUCOSE
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key14935823
Report Number3002809144-2022-00231
Device Sequence Number12036960
Product Code CFR
UDI-Device Identifier00380740161590
UDI-Public00380740161590
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K060383
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number3L82-42
Device Catalogue Number03L82-42
Device Lot Number61309UQ01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer09/23/2022
09/23/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date09/26/2022
09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC C16K PRC MOD, 03L77-01, C1601157; ARC C16K PRC MOD, 03L77-01, C1601157; ARC C16K PRC MOD, 03L77-01, C1601157
Patient SexUnknown